Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Miami, FL

July 2, 2015Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2015, 4:53 PM EDT for Collier County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 4:53 PM EDT (20:53 UTC)
Expired
Jul 2, 2015, 5:10 PM EDT
In force
17 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 157 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3120 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3120 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS52 KMFL 022053
SVRMFL
FLC021-022130-
/O.NEW.KMFL.SV.W.0029.150702T2053Z-150702T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLIER COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 530 PM EDT

* AT 453 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUAIL CREEK
  ESTATES...AND MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDEN GATE ESTATES...NAPLES PARK...VINEYARDS...NORTH NAPLES AND
  QUAIL CREEK ESTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2639 8166 2630 8163 2622 8170 2627 8183
      2629 8183 2629 8182 2630 8182 2630 8183
TIME...MOT...LOC 2053Z 137DEG 7KT 2631 8170 

$$

GREGORIA
1 follow-up statement
343 
WWUS52 KMFL 022110
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT THU JUL 2 2015

FLC021-022119-
/O.CAN.KMFL.SV.W.0029.000000T0000Z-150702T2130Z/
COLLIER FL-
510 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2639 8166 2630 8163 2622 8170 2627 8183
      2629 8183 2629 8182 2630 8182 2630 8183
TIME...MOT...LOC 2108Z 137DEG 7KT 2633 8172 

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:41 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 2, 3:41 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT THU JUL 2 2015

.SHORT TERM...
A DEEP LAYER RIDGE HAS REESTABLISHED ITSELF ACROSS CENTRAL
FLORIDA THIS MORNING. THIS IS RESULTING IN WELL DEFINED EAST-
SOUTHEAST STEERING FLOW ACROSS SOUTH FLORIDA WITH THE EAST COAST
SEA BREEZE MOVING WELL INLAND EARLY THIS AFTERNOON. MOVEMENT OF
STORM DEVELOPMENT WILL BE MORE TO THE NORTHWEST TODAY BUT THE HRRR
SHOWS SOME WESTWARD MOVEMENT TOWARDS THE NAPLES AREA LATE THIS
AFTERNOON AS THE WEST COAST SEA BREEZE RELAXES. THE SAHARAN AIR
LAYER ALSO REMAINS ACROSS THE REGION AND THIS WAS REFLECTED ON THE
12Z MFL SOUNDING SHOWING VERY STEEP LOW LEVEL LAPSE RATES.
HOWEVER, THE MID LEVEL LAPSE RATES HAVE WEAKENED SOMEWHAT AS 500MB
TEMPERATURE WARMED SLIGHTLY SO DEVELOPMENT HAS BEEN SLUGGISH THIS
AFTERNOON. BUT COULD STILL GET SOME STRONG TO ISOLATED SEVERE
WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS IN THE STRONGER
STORMS WHICH WOULD TEND TO FAVOR THE AREAS SOUTH AND WEST OF THE
LAKE.

FRIDAY AND SATURDAY COULD BE A LITTLE MORE ACTIVE AGAIN ACROSS THE
INTERIOR AS BOTH THE GFS AND ECMWF ARE SHOWING A WEAK 700MB TROUGH
OVER THE EASTERN GULF OF MEXICO ALONG WITH A MOISTURE SURGE
INCREASING THE PWAT IN THE RANGE OF 1.7-1.9". A GENERAL SOUTHEAST
STEERING FLOW CONTINUES HOWEVER WITH THE SURFACE AND MID LEVEL RIDGE
AXIS CONTINUING ACROSS CENTRAL FLORIDA. SO AGAIN FOR FRIDAY AND THE
FOURTH OF JULY, THE AREA OF SHOWERS AND STORMS WOULD BE OVER THE
EAST COAST LATE NIGHT/EARLY MORNING THEN SHIFTING TO THE INTERIOR
DURING THE AFTERNOON AND EARLY EVENING.

.LONG TERM...
FOR THE EXTENDED PERIOD, A TYPICAL JULY PATTERN WILL PERSIST WITH
DEEP EAST TO SOUTHEAST FLOW AS THE RIDGE AXIS REMAINS ACROSS CENTRAL
FLORIDA. FORECAST SOUNDINGS ARE SHOWING PWAT FOR LATE THIS HOLIDAY
WEEKEND INTO NEXT WEEK IN THE RANGE OF 1.5-1.7" WHICH IS SLIGHTLY
UNDER AVERAGE SO THE EAST COAST WILL REMAIN MOSTLY DRY WITH NEAR
CLIMO COVERAGE FOR THE INTERIOR AREAS. THE NAVAL RESEARCH LAB
MODEL IS SHOWING ANOTHER THICK SAL TO AFFECT SOUTH FLORIDA BY THE
MIDDLE OF NEXT WEEK AND THIS COULD LIMIT THUNDERSTORM COVERAGE AT
THAT TIME BUT ALSO AID IN STRONGER DEVELOPMENT.

&&

.MARINE...
EAST TO SOUTHEAST WIND GENERALLY 10 KNOTS OR LESS THROUGH THE
WEEKEND AND NEXT WEEK WITH SEAS LESS THAN 4 FEET BOTH OVER THE
GULF AND ATLANTIC WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  79  91 /  10  20  20  50
FORT LAUDERDALE  80  90  79  89 /  10  20  30  40
MIAMI            79  91  78  90 /  10  20  30  40
NAPLES           75  93  76  92 /  40  40  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....30/KOB
AVIATION.....84/AK
Hazardous weather outlook, Jul 2, 1:48 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT THU JUL 2 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
148 PM EDT THU JUL 2 2015

...SCATTERED TO NUMEROUS STORMS INTERIOR AND GULF COAST...
...A FEW STORMS COULD BECOME STRONG TO SEVERE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON INTO THIS EVENING OVER THE INTERIOR AND WEST COAST
METRO AREAS. THE MAIN RISK IS LIGHTNING STRIKES, GUSTY WINDS, HEAVY
RAINFALL, AND HAIL.

WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP
TO 60 MPH ESPECIALLY OVER THE INTERIOR AND GULF COAST AREAS.

FLOODING: THUNDERSTORMS CAN LEAD TO LOCALLY HEAVY RAIN, WITH
WATER PROBLEMS IN URBAN AND POOR DRAINAGE AREAS ACROSS THE GULF
COAST AND NORTHWEST INTERIOR.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
EAST COAST BEACHES OF SOUTH FLORIDA TODAY.

HAIL: IN GENERAL, SMALL TO MODERATE SIZED HAIL IS POSSIBLE TODAY
MAINLY FOR THE INTERIOR AND GULF COAST. SOME OF THE STRONGER
STORMS MAY BE ABLE TO PRODUCE LARGE HAIL IN LOCALIZED AREAS,
MAINLY IN THE WESTERN INTERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST THIS FOURTH OF JULY WEEKEND INTO EARLY NEXT WEEK,
ESPECIALLY OVER INTERIOR AND WEST COAST METRO AREAS.

THE RISK OF RIP CURRENTS SHOULD CONTINUE ALONG THE ATLANTIC
BEACHES THIS FOURTH OF JULY WEEKEND DUE TO THE EASTERLY WIND FLOW.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI ESPECIALLY OVER THE INTERIOR AND WEST COAST AREAS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 2, 4:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU JUL 2 2015

FLZ069-070-022045-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
420 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 445 PM EDT...

* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  VINEYARDS TO NEAR NAPLES MANOR...AND MOVING NORTHWEST AT 15 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...NAPLES MANOR...EAST
  NAPLES...BELLE MEADE...NORTH NAPLES...GOLDEN GATE...LELY RESORT...
  NAPLES PARK...FIDDLERS CREEK...LELY...QUAIL CREEK ESTATE...PELICAN
  BAY AND ROOKERY BAY AQUATIC PRESERVE.

LAT...LON 2633 8182 2632 8182 2632 8171 2622 8164
      2599 8170 2602 8174 2603 8174 2604 8176
      2604 8177 2603 8175 2604 8178 2609 8180
      2629 8183 2629 8182 2630 8183 2633 8184
TIME...MOT...LOC 2020Z 153DEG 13KT 2623 8168 2607 8176

GREGORIA
Special weather statement, Jul 2, 4:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT THU JUL 2 2015

FLZ067-022115-
INLAND PALM BEACH COUNTY FL-
441 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH
COUNTY UNTIL 515 PM EDT...

* AT 441 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
  MILES SOUTHWEST OF LION COUNTRY SAFARI PARK...OR 12 MILES WEST OF
  WELLINGTON...MOVING NORTH AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LION COUNTRY SAFARI PARK AND LOXAHATCHEE NWR.

LAT...LON 2658 8034 2656 8055 2678 8062 2680 8032
TIME...MOT...LOC 2041Z 174DEG 6KT 2665 8046

GREGORIA
Special weather statement, Jul 2, 4:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT THU JUL 2 2015

FLZ069-070-022130-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
447 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
COLLIER COUNTY UNTIL 530 PM EDT...

* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR VINEYARDS...OR NEAR BONITA SPRINGS...
  MOVING NORTHWEST AT 10 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...NAPLES PARK...
  ORANGETREE...NORTH NAPLES...GOLDEN GATE...EAST NAPLES...QUAIL CREEK
  ESTATE AND PELICAN BAY.

LAT...LON 2633 8182 2632 8182 2632 8166 2641 8166
      2628 8156 2614 8176 2619 8182 2629 8183
      2629 8182 2630 8182 2630 8183 2633 8185
TIME...MOT...LOC 2047Z 139DEG 10KT 2628 8171

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:20 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 2, 4:41 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jul 2, 4:47 PM EDTSpecial Weather StatementMFLCollier43 min
Jul 2, 5:05 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jul 2, 5:44 PM EDTSpecial Weather StatementMFLGlades46 min
Jul 2, 5:46 PM EDTSpecial Weather StatementMFLMartin29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.